MAUDE Adverse Event Report: CONMED CORPORATION 1/4" X 6' SUCTION TUBING; TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONMED CORPORATION 1/4" X 6' SUCTION TUBING; TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Catalog Number 0036280
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Three (3) 0036280 1/4" x 6' suction tubing packages were received for evaluation of "insufficient heatseal or blister pack." visual inspection by the packaging lab found that sample 1 had an open pouch with seal transfer in the area of the complaint less than 1/4." this appears to be the result of the device being in the seal area during the sealing process of the form fill and seal machine.This open seal resulted in a breach of sterility, therefore this complaint is confirmed.Visual inspection of samples 2 and 3 revealed that the seal transfer in the area of the complaint was less than 1/4" however, both packages passed the dye leak testing therefore there was no breach in sterility.These devices were manufactured on 6-october-2015.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing (b)(4) units only this complaint has been received.A 2-year review of device family history revealed 30 complaints involving 74 devices of which 68 were confirmed or pending evaluation.During this same 2-year time frame over (b)(4) devices were sold worldwide making the occurrence rate for this failure mode (b)(6).To date, there have been no long term adverse effects from any of these reported incidents however, an investigation has been initiated to prevent further occurrences.The reported packaging anomalies were obvious to the distributor, prompting return of the devices for evaluation.Good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.This package was completely open and would prompt the end-user to discard and obtain a sterile package.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
As reported by the distributor in (b)(6), three (3) 0036280 1/4" x 6' suction tubing packages were discovered to have an "insufficient heatseal or blister pack." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.This report is being filed based on the potential for injury with recurrence.

Brand Name
1/4" X 6' SUCTION TUBING
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6438466
Report Number3007305485-2017-00077
Device Sequence Number13587589
Product Code BYY
UDI-Device Identifier00653405000467
UDI-Public(01)00653405000467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/04/2020
Device Catalogue Number0036280
Device Lot Number201510064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2017
Initial Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1